Alert archive / Texas / Tornado Warnings in 2026
Tornado Warning 24, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Mar 11, 2026, 3:57 PM CDT for Jasper County, Newton County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2026, 3:57 PM CDT (20:57 UTC)
- Expired
- Mar 11, 2026, 4:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Jasper County, TX, Newton County, TX
The radar
The Ft Polk radar (KPOE), 65 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 11, 11:25 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.0 hours before the alert went out and 366 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 495 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.9
The text
As transmitted.
228
WFUS54 KLCH 112057
TORLCH
TXC241-351-112130-
/O.NEW.KLCH.TO.W.0024.260311T2057Z-260311T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
357 PM CDT Wed Mar 11 2026
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Northern Newton County in southeastern Texas...
Northeastern Jasper County in southeastern Texas...
* Until 430 PM CDT.
* At 357 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Harrisburg, or 8 miles northeast of Jasper, moving
northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Farrsville around 400 PM CDT.
Mayflower around 405 PM CDT.
Burkeville around 410 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Wiergate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3103 9351 3102 9353 3101 9354 3101 9357
3099 9358 3099 9357 3098 9357 3086 9388
3102 9399 3117 9378 3117 9362
TIME...MOT...LOC 2057Z 237DEG 22KT 3098 9387
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Brazzell2 follow-up statements
041
WWUS54 KLCH 112102
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
402 PM CDT Wed Mar 11 2026
TXC241-112112-
/O.CAN.KLCH.TO.W.0024.000000T0000Z-260311T2130Z/
Jasper TX-
402 PM CDT Wed Mar 11 2026
...THE TORNADO WARNING FOR NORTHEASTERN JASPER COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 600 PM CDT for west central
Louisiana...and southeastern Texas.
&&
LAT...LON 3103 9351 3102 9353 3101 9354 3101 9357
3099 9358 3099 9357 3098 9357 3087 9386
3103 9387 3117 9378 3117 9362
TIME...MOT...LOC 2102Z 266DEG 21KT 3099 9384
$$
TXC351-112130-
/O.CON.KLCH.TO.W.0024.000000T0000Z-260311T2130Z/
Newton TX-
402 PM CDT Wed Mar 11 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR NORTHERN
NEWTON COUNTY...
At 402 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Farrsville, or 9 miles northeast of Jasper, moving
east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Farrsville and Jamestown around 405 PM CDT.
Burkeville and Mayflower around 410 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Wiergate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3103 9351 3102 9353 3101 9354 3101 9357
3099 9358 3099 9357 3098 9357 3087 9386
3103 9387 3117 9378 3117 9362
TIME...MOT...LOC 2102Z 266DEG 21KT 3099 9384
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Brazzell271
WWUS54 KLCH 112121
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
421 PM CDT Wed Mar 11 2026
TXC351-112130-
/O.EXP.KLCH.TO.W.0024.000000T0000Z-260311T2130Z/
Newton TX-
421 PM CDT Wed Mar 11 2026
...THE TORNADO WARNING FOR NORTHERN NEWTON COUNTY WILL EXPIRE AT 430
PM CDT...
The tornadic thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 600 PM CDT for west central
Louisiana...and southeastern Texas.
&&
LAT...LON 3103 9351 3102 9353 3101 9354 3101 9357
3099 9358 3099 9357 3098 9357 3087 9386
3103 9387 3117 9378 3117 9362
TIME...MOT...LOC 2120Z 257DEG 36KT 3102 9362
$$
BrazzellWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Mar 11, 3:33 PM CDT, 24 minutes earlier. Its key messages:
- A tornado watch is in effect until 6 PM for strong storms moving across the region tonight. A further watch will likely be needed into south-central Louisiana.
- Damaging winds, tornadoes and large hail will all be possible with the risk persisting after dark. Make sure to have a way to receive emergency alerts overnight.
- Cooler and drier weather expected behind the front to end the week before a light warming trend prior to another cold front passage Sunday night.
Area forecast discussion, Mar 11, 3:33 PM CDT, 24 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
333 PM CDT Wed Mar 11 2026
...New SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER...
.KEY MESSAGES...
- A tornado watch is in effect until 6 PM for strong storms moving
across the region tonight. A further watch will likely be needed
into south-central Louisiana.
- Damaging winds, tornadoes and large hail will all be possible
with the risk persisting after dark. Make sure to have a way to
receive emergency alerts overnight.
- Cooler and drier weather expected behind the front to end the
week before a light warming trend prior to another cold front
passage Sunday night.
.DISCUSSION...
Issued at 332 PM CDT Wed Mar 11 2026
Frontal system is moving into the region at this hour. The
environment is still progged to become more supportive of
deepening cells with rotation ahead of the main line consisting
of storms with damaging winds and embedded tornadoes.
For further mesoscale analysis, see spc.noaa.gov.
Tornado watch will persist until 6 PM with an extension likely
needed as we progress into the evening.
Behind the front, strong northeast winds will develop bringing
much colder and drier air into the region.
11/Calhoun
&&
.AVIATION...
(18Z TAFS)
Issued at 306 PM CDT Wed Mar 11 2026
Showers and thunderstorms ongoing across the region as a frontal
system moves through. Periods of showers with stronger
thunderstorms are
&&
.MARINE...
Issued at 332 PM CDT Wed Mar 11 2026
Scattered showers and thunderstorms, some strong to severe, will
be expected during the afternoon and evening. Winds turn offshore
and strengthen quickly in the wake of a passing front with
rapidly building seas to follow. A small craft advisory is in
place through midnight tonight before winds strengthen further and
conditions turn over to Gale force winds and gusts through
Thursday morning. Winds and seas will fall quickly to below small
craft criteria after sundown Thursday.
&&
.FIRE WEATHER...
Issued at 332 PM CDT Wed Mar 11 2026
Strong southeast winds have developed over the region in response
to a cold front moving into east Texas. Surface winds have
overachieved so far and sustained surface winds 15 to 20 knots
with gusts up to 30 knots are ongoing at this hour. Anticipate
these winds to persist and perhaps could be slightly higher thru
the afternoon.
A cluster of afternoon showers and thunderstorms followed by a
line of strong thunderstorms is expected to impact east Cameron
Parish this afternoon and evening. With storms, frequent
lightning, damaging wind gusts, and tornadoes will be the main
threat. Rainfall will be heavy, but storm motion will limit how
much can reach the surface.
Winds will shift swiftly behind the main line of storms this
evening and will strengthen thru Thursday morning. A much cooler
and drier airmass will arrive beginning THU AM.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 44 62 38 72 / 90 0 0 0
LCH 49 63 43 70 / 60 0 0 0
LFT 50 64 42 72 / 90 0 0 0
BPT 49 68 46 73 / 40 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 5 PM CDT this afternoon for LAZ033-044-045-
055-073-074-141>143-152>154-241>243-252>254.
TX...Wind Advisory until 5 PM CDT this afternoon for TXZ515-516-615-
616.
GM...Small Craft Advisory from 1 AM to 7 PM CDT Thursday for GMZ430-
432-435.
Small Craft Advisory from 10 AM to 7 PM CDT Thursday for GMZ436-
450-452-455-470-472-475.
Small Craft Advisory from 10 PM this evening to 1 AM CDT
Thursday for GMZ450-452-455-470-472-475.
Gale Warning from 1 AM to 10 AM CDT Thursday for GMZ450-452-455-
470-472-475.
&&
SHORT TERM...11
LONG TERM....11
AVIATION...11In the hours before
Local storm report, Mar 11, 3:21 PM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
321 PM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM Tstm Wnd Dmg 2 S Hillister 30.64N 94.38W
03/11/2026 Tyler TX Emergency Mngr
Report of tree down on Allison Cemetery Rd.
&&
MKCThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 10:39 AM CDT | Wind Advisory | LCH | Jefferson, Orange | 6 hr |
| Mar 11, 2:12 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Tyler | 63 min |
| Mar 11, 3:09 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton, Tyler | 51 min |
Nearby
Tornado Warnings in Texas, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.